Alert archive / Missouri / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 211, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Aug 29, 2022, 1:55 PM CDT for Greene County, Webster County, Missouri. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 29, 2022, 1:55 PM CDT (18:55 UTC)
- Expired
- Aug 29, 2022, 3:00 PM CDT
- In force
- 65 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Greene County, MO, Webster County, MO
The radar
The Springfield radar (KSGF), 26 km from the middle of the area, began a volume at 18:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 6.9 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2092 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 947 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 172 m²/s²
- 0-3 km storm-relative helicity
- 178 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 29, 12:43 PM CDT, 1 hour 12 minutes earlier.
Area forecast discussion, Aug 29, 12:43 PM CDT, 1 hour 12 minutes before
Area Forecast Discussion National Weather Service Springfield MO 1243 PM CDT Mon Aug 29 2022 Key Messages: 1. More rounds of storms are expected today and again this evening into tonight. Some strong to severe storms will be possible with this activity this afternoon into Monday night. 2. Weather looks dry with seasonable temperatures and less humidity the rest of the the week. 3. Low rain chances could return by next weekend, but confidence is low at the moment. .SHORT TERM...(Today and tonight) Issued at 303 AM CDT Mon Aug 29 2022 Warm and humid conditions were occuring early this morning with dewpoints in the low 70s. Some weak isentropic upglide (warm air advection) is present in portions of eastern Oklahoma into southern Missouri. Local radar imagery shows a few elevated showers that have developed over the far eastern Ozarks in a region of some uncapped elevated instability. May see a few additional showers and perhaps a thunderstorm develop over this region and far southern Missouri through the remainder of the overnight hours, but coverage and potential remains very low (<20%) as indicated by recent Hi-res model guidance. No severe weather is expected. The upper-level trough currently located over the northern Plains will dive southeast across MN/IA and into the Great Lakes region throughout today into tonight. The primary trough axis and associated better vorticity/energy will generally remain north of the area today into tonight, but the attendant surface front should bring some favorable lift southward through the area from this evening through tonight. The better upper-level forcing remaining north of the area today which should limit bulk shear to around 20 knots today and limit overall organization of scattered convection today. However, substantial instability will be present with progged RAP and other Hi-res MLCAPE values ramping up to around 3000 J/kg this afternoon along with strong Theta-E differences around 30 degrees. This environment could produce a few strong to severe thunderstorms from late this morning through the afternoon when instability will be highest. The main hazards with the strongest storms would be hail up to the size of quarters, downburst wind gusts up to 60 mph, and frequent lightning. Localized heavy rainfall pockets of up to 2-3 inches and associated limited flood risk could also occur given progged PWAT values of 1.85-2" inches (90+ percentile compared to sounding climatology). HRRR, HREF and other Hi-res guidance is in fairly good agreement on the thunderstorm activity this morning and afternoon developing mainly south of the Highway 54 corridor, with the best focus along and south of Interstate 44. Another round of thunderstorms are likely to develop along the cold front from Kansas through central Missouri and up into the Great Lakes region beginning late this afternoon and push southward through our CWA early this evening through tonight. Given the continuance of strong Theta-E differences and better bulk shear around 30 knots closer to the front, there is a good potential for thunderstorms to organize into linear clusters on a stronger cold pool and dive south through the area. Since these storms will be moving through the area during the evening and overnight, their intensity should gradually weaken with southward extent towards the Missouri/Arkansas border as instability wanes after dark. Best severe thunderstorm potential with this line of storms would be when they are stronger during the evening, but the strong to severe thunderstorm threat could linger into the early overnight, as well. Main concern with this second round of storms would be damaging wind gusts up to 60 mph. Hail up to the size of quarters are still possible but a lesser potential given the anticipated storm mode. Frequent lightning and localized pockets of heavy rainfall are also possible with this round of storms. Aside from the thunderstorm threat today, muggy and hot conditions will also be in store with high temperatures in the upper 80s to low 90s and heat index values in the mid 90s to around 100 degrees. Some spots could see low 100 heat index values, as well. .LONG TERM...(Tuesday through Sunday) Issued at 303 AM CDT Mon Aug 29 2022 While some of the showers/thunderstorms may still be pushing southward across far southern Missouri into Tuesday morning, the entire area looks to turn dry by midday. Sunny skies and less humid dewpoints in the upper 50s to low 60s will return by the afternoon as a seasonable airmass moves into the region behind the cold front. High temperatures will be around normal for this time of year, ranging from the mid 80s over central Missouri to around 90 degrees over far SW and southern Missouri. Most of the remainder of this week looks dry with ensemble and global model guidance in good agreement for surface high pressure to set up over the central CONUS underneath dry northwest flow aloft. Highs will be in the mid 80s to around 90 degrees with lows in the upper 50s to mid 60s on a daily basis. WPC Cluster Analysis tool and global model guidance does start to hint at a breakdown of the upper ridge over the western/central CONUS by this weekend which could shift the high pressure to our east and bring some potential for weak shortwave energy in our region for Labor Day weekend into early next week, though model guidance begins to diverge with regards to the forecast upper- level pattern for next Sunday and beyond. Therefore, have stayed close to the NBM with low-end precipitation potential (<20%) for Saturday through Labor Day for now given lower confidence in this scenario. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 1237 PM CDT Mon Aug 29 2022 Convection has developed across portions of Oklahoma across eastern Kansas into central Missouri this afternoon. This currently activity is moving to the northeast. These storms will produce outflows that will help generate additional storms this afternoon and evening. Therefore, scattered convection could impact the TAF sites at some point this afternoon/evening. Gusty winds and heavy down pours leading to brief IFR conditions can be expected under any storms. A front will sag south into the area later this evening into the overnight hours. Additional showers and storms will develop and long the front and could impact the TAF sites again. Brief periods of MVFR to IFR conditions will be possible with any storms again. The convection should push out of the area Tuesday morning. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Rothstein LONG TERM...Rothstein AVIATION...Wise
Hazardous weather outlook, Aug 29, 3:21 AM CDT, 10 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 321 AM CDT Mon Aug 29 2022 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-300830- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 321 AM CDT Mon Aug 29 2022 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Limited hail risk. Limited thunderstorm wind damage risk. Elevated lightning risk. Limited excessive heat risk. Limited excessive rainfall risk DISCUSSION... Scattered showers and storms are expected at times today into tonight as a front moves through the area. There will be the potential for some strong to severe storms this afternoon and again this evening into tonight. Wind gusts up to 60 mph and hail up to the size quarters will be possible with a few of the strongest storms. Frequent lightning and localized heavy rainfall can also be expected with any storms. Afternoon heat index values will reach the mid 90s to around 100 today. A few spots could see heat index values in the low 100s. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Some showers and storms may linger across far southern Missouri into Tuesday morning, but the remainder of the day will be dry. There is a low chance for showers and thunderstorms across southern and south central Missouri for Saturday into early next week, but confidence is low at the moment. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/dsspacket This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Rothstein
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 29, 11:34 AM CDT | Severe Thunderstorm Warning | SGF | Barton | 21 min |
| Aug 29, 12:47 PM CDT | Severe Thunderstorm Warning | SGF | Cedar | 43 min |
| Aug 29, 1:13 PM CDT | Severe Thunderstorm Warning | SGF | Taney | 50 min |
| Aug 29, 1:53 PM CDT | Severe Thunderstorm Warning | SGF | Webster, Wright | 29 min |
| Aug 29, 2:09 PM CDT | Severe Thunderstorm Warning | SGF | Greene, Webster | 66 min |
| Aug 29, 2:21 PM CDT | Severe Thunderstorm Warning | SGF | Stone, Taney | 39 min |
| Aug 29, 2:47 PM CDT | Flash Flood Warning | SGF | Greene | 6 hr |
| Aug 29, 2:55 PM CDT | Flash Flood Warning | SGF | Dent | 7 hr |
| Aug 29, 2:59 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Greene | 46 min |
| Aug 29, 3:01 PM CDT | Severe Thunderstorm Warning | SGF | Christian | 44 min |
| Aug 29, 3:07 PM CDT | Flash Flood Warning | SGF | Stone | 6 hr |
| Aug 29, 3:12 PM CDT | Severe Thunderstorm Warning | SGF | Laclede | 48 min |
| Aug 29, 3:20 PM CDT | Flash Flood Warning | SGF | Christian, Greene, Stone | 7 hr |
| Aug 29, 3:24 PM CDT | Flash Flood Warning | SGF | Greene | 3 hr |
| Aug 29, 3:37 PM CDT | Flash Flood Warning | SGF | Greene, Webster | 6 hr |
| Aug 29, 3:50 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Phelps, Texas | 40 min |
| Aug 29, 4:35 PM CDT | Special Weather Statement | SGF | Shannon | 25 min |
| Aug 29, 4:38 PM CDT | Special Weather Statement | SGF | Barry | 37 min |
| Aug 29, 4:54 PM CDT | Areal Flood Advisory | SGF | Dent, Shannon, Texas | 5 hr |
| Aug 29, 5:04 PM CDT | Areal Flood Advisory | SGF | Barry, Stone | 5 hr |
| Aug 29, 5:30 PM CDT | Flash Flood Warning | SGF | Shannon | 5 hr |
| Aug 29, 6:36 PM CDT | Flash Flood Warning | SGF | Oregon | 4 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.